Alert archive / Iowa / Freeze Warnings in 2012

Freeze Warning 4, NWS Quad Cities, IA

April 11, 201213 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa

NWS Quad Cities, IA issued this freeze warning at Apr 11, 2012, 3:46 AM CDT for 13 counties in Illinois; Clark County, Scotland County, Missouri; 21 counties in Iowa. It took effect at Apr 11, 2012, 11:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 3:46 AM CDT (08:46 UTC)
In effect from
Apr 11, 2012, 11:00 PM CDT
Expired
Apr 12, 2012, 8:00 AM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WWUS73 KDVN 110846
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CDT WED APR 11 2012

...FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT
INTO EARLY THURSDAY MORNING...

.TEMPERATURES WILL DROP AT OR BELOW FREEZING EARLY THIS
MORNING... AND AGAIN TONIGHT INTO EARLY THURSDAY MORNING. NEAR
CALM WINDS FOR MUCH OF TONIGHT WILL ALLOW LOW LEVEL MOISTURE TO
POOL... RESULTING IN WIDESPREAD FROST. SENSITIVE VEGETATION AND
FRUIT TREES WILL LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT
PROPERLY PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111900-
/O.NEW.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
/O.CON.KDVN.FZ.W.0003.000000T0000Z-120411T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
346 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
THURSDAY. 

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL AT OR BELOW
  FREEZING EARLY THIS MORNING... AND AGAIN TONIGHT INTO EARLY
  THURSDAY MORNING. LOWS WILL RANGE FROM THE MIDDLE 20S TO AROUND
  30 DEGREES... WITH LOWER 20S IN A FEW LOCATIONS OVER NORTHEAST
  IOWA EARLY THIS MORNING. 

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
6 follow-up statements
673 
WWUS73 KDVN 111252
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 AM CDT WED APR 11 2012

...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY
MORNING...

.TEMPERATURES WILL DROP AT OR BELOW FREEZING AGAIN TONIGHT INTO
EARLY THURSDAY MORNING... WITH LIGHT WINDS ALLOWING FOR 
WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL
LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY
PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112300-
/O.EXP.KDVN.FZ.W.0003.000000T0000Z-120411T1300Z/
/O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
752 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CDT THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL AT OR BELOW
  FREEZING AGAIN TONIGHT INTO EARLY THURSDAY MORNING. LOWS WILL
  RANGE FROM THE MIDDLE 20S TO AROUND 30 DEGREES.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS
FOR PROTECTION.

&&

$$
350 
WWUS73 KDVN 111633 CCA
NPWDVN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 AM CDT WED APR 11 2012

...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY
MORNING...

.TEMPERATURES WILL DROP AT OR BELOW FREEZING AGAIN TONIGHT INTO
EARLY THURSDAY MORNING...WITH LIGHT WINDS ALLOWING FOR WIDESPREAD
FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY BE DAMAGED
FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120300-
/O.COR.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1132 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CDT THURSDAY...

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL NEAR OR BELOW
  FREEZING IN MANY AREAS AS EARLY AS 9 PM. MORE WIDESPREAD BELOW
  FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED
  FROM MIDNIGHT TO 8 AM. FORECAST LOWS WILL RANGE FROM THE MIDDLE
  20S TO AROUND 30 DEGREES.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

SHEETS

...CORRECTED IMPACT STATEMENT WORDING...
806 
WWUS73 KDVN 112031
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT WED APR 11 2012

...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY
MORNING...

.TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AGAIN TONIGHT
INTO EARLY THURSDAY MORNING...WITH LIGHT WINDS ALLOWING FOR
WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL LIKELY
BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY PROTECTED.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-120645-
/O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
331 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CDT THURSDAY...

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL NEAR OR BELOW
  FREEZING IN MANY AREAS AS EARLY AS 9 PM. MORE WIDESPREAD BELOW
  FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED
  FROM MIDNIGHT TO 8 AM. LOW TEMPERATURES TOWARD SUNRISE WILL BE
  IN THE MID TO UPPER 20S.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-120645-
/O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
331 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM CDT THURSDAY...

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY AFTER
  SUNSET...APPROACHING THE FREEZING MARK AS EARLY AS 10 PM IN
  SHELTERED LOCATIONS. MORE WIDESPREAD BELOW FREEZING
  TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED FROM
  MIDNIGHT TO 7 AM. FORECAST LOWS WILL RANGE FROM THE UPPER 20S TO
  AROUND 30 DEGREES.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

SHEETS
742 
WWUS73 KDVN 120225
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT WED APR 11 2012

...FREEZING TEMPERATURES AGAIN TONIGHT INTO EARLY THURSDAY
MORNING...

.TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING AGAIN TONIGHT
INTO EARLY THURSDAY MORNING...WITH LIGHT WINDS ALLOWING FOR
WIDESPREAD FROST. SENSITIVE VEGETATION AND FRUIT TREES WILL
LIKELY BE DAMAGED FROM THESE TEMPERATURES IF NOT PROPERLY
PROTECTED.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-121230-
/O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
925 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY...

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL BELOW FREEZING
  IN SOME AREAS BETWEEN 10 PM AND MIDNIGHT. MORE WIDESPREAD BELOW
  FREEZING TEMPERATURES...ALONG WITH AREAS OF FROST...ARE EXPECTED
  FROM MIDNIGHT TO 8 AM. LOW TEMPERATURES TOWARD SUNRISE WILL BE
  IN THE MID TO UPPER 20S.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-121230-
/O.CON.KDVN.FZ.W.0004.120412T0400Z-120412T1300Z/
IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
925 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY...

* TIMING AND TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY AFTER
  SUNSET...APPROACHING THE FREEZING MARK AROUND MIDNIGHT IN SHELTERED
  LOCATIONS. MORE WIDESPREAD BELOW FREEZING TEMPERATURES...ALONG
  WITH AREAS OF FROST...ARE EXPECTED FROM AFTER MIDNIGHT TO 7 AM.
  FORECAST LOWS WILL RANGE FROM THE UPPER 20S TO AROUND 30
  DEGREES.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
197 
WWUS73 KDVN 120844
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 AM CDT THU APR 12 2012

...WIDESPREAD FREEZING TEMPERATURES EARLY THIS MORNING...

IAZ040>042-051>054-065-066-ILZ001-002-007-009-121300-
/O.CON.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
344 AM CDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING AND TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL AT
  OR BELOW FREEZING THROUGH SUNRISE...WITH AREAS OF FROST.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-121300-
/O.CON.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/
IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
344 AM CDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING AND TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL AT
  OR BELOW FREEZING THROUGH SUNRISE...WITH AREAS OF FROST.

* IMPACTS...THE COLD TEMPERATURES WILL CAUSE DAMAGE TO SENSITIVE 
  PLANTS AND FRUIT TREES. TAKE MEASURES TO PROTECT ANY COLD 
  SENSITIVE VEGETATION TONIGHT AND EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$
232 
WWUS73 KDVN 121249
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 AM CDT THU APR 12 2012

IAZ040>042-051>054-065-066-ILZ001-002-007-009-121400-
/O.EXP.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
749 AM CDT THU APR 12 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM RAPIDLY ABOVE FREEZING. 
AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

IAZ063-064-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-
035-MOZ009-010-121400-
/O.EXP.KDVN.FZ.W.0004.000000T0000Z-120412T1300Z/
IOWA-JOHNSON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-
PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...
MEMPHIS...KAHOKA
749 AM CDT THU APR 12 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO WARM RAPIDLY ABOVE FREEZING. 
AS A RESULT...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:25 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 11, 3:25 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 AM CDT WED APR 11 2012

.SYNOPSIS...
DEEP NORTHWEST FLOW PERSISTS OVER THE REGION EARLY THIS AM WITH
STAGNANT HIGH AMPLITUDE UPPER AIR PATTERN IN PLACE... WITH
DEEP TROUGHING OVER THE EASTERN CONUS AND EASTERN PACIFIC AND
RIDGING OVER THE ROCKIES. AT THE SFC... COLD CANADIAN HIGH
PRESSURE CENTERED OVER MANITOBA PROVINCE WITH RIDGE AXIS
EXTENDING SWD THROUGH MO RVR VLY. HARD FREEZE IN PROGRESS
PORTIONS OF THE NORTHERN CWA WHERE TEMPS ALREADY IN MID 20S AT
2 AM. ELSEWHERE... TEMPS NEARING THE FREEZING MARK WITH WINDS
GENERALLY AROUND 5 KTS.

&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN CHALLENGE REMAINS LOW TEMPS TNGT AND FROST/FREEZE POTENTIAL.
FAIRLY TRANQUIL CONDITIONS NEXT 24 HRS AS SFC HIGH PRESSURE RIDGE
CONTINUES TO DOMINATE.

TDY... CONTINUED COOL AND SUNNY WITH MAIN STORY BEING MUCH LESS
WIND THAN RECENT DAYS. NW WINDS INCREASE TO 10-15 KTS WITH SOME
LOCAL GUSTS TO NEAR 20 KTS (MAINLY EAST) THIS AM WITH MIXING...
BUT WINDS TO DROP OFF TO LIGHT AND VARIABLE BY MID-LATE PM WITH
SFC HIGH BUILDING IN. NAM/GFS BUFR SOUNDINGS SHOW MIXING TO 850 MB
WHICH YIELDS WIDESPREAD HIGHS NR 50/L50S... BUT POTENTIAL TO
MIX A LITTLE HIGHER SIMILAR TO WHAT WE/VE SEEN IN THIS REGIME
WITH DRY AIR...DRY GROUND AND ABUNDANT SUNSHINE. SO HAVE TACKED ON
COUPLE DEGS TO ACCOUNT FOR THIS WHICH YIELDS WIDESPREAD MID 50S
WITH RANGE GENERALLY 52-57F. THIS ALSO MATCHES UP WELL WITH THE
MODELS PROGGED LOW LEVEL THICKNESS AND VERIFICATION OF HIGHS
YSTDY.

TNGT... WEAKENING SFC HIGH PRESSURE RIDGE OVERHEAD DURING THE EVE
TO SLIDE E/SE OVRNGT WITH LIGHT RETURN FLOW S/SE (3-5 KTS) SHOWN
MOST AREAS BY 12Z THU. STRONG LOW LEVEL INVERSION...DRY AIR...
MAINLY CLEAR SKIES AND NEAR CALM TO CALM WINDS TO PROMOTE IDEAL
RADIATIONAL COOLING SETUP FOR RAPID PLUMMET OF TEMPS AFTER SUNSET.
RETURN FLOW THAT DEVELOPS LATE LOOKS TO BE LIGHT ENOUGH TO NOT
HAVE TOO MUCH IMPACT ON MINS THAT SHOULD BE AT OR BELOW COLDEST
GUIDANCE WITH IDEAL RADIATIONAL COOLING MUCH OF THE NGT. MIN TEMP
TECHNIQUE USING STRENGTH OF INVERSION AND PROGGED 850 MB TEMP 12Z
THU SUPPORTS WIDESPREAD MID AND UPPER 20S ON LOWS EASTERN 1/2 TO
2/3 WITH WARMEST READINGS STILL AROUND 30F SUGGESTED OVER SW
PORTIONS OR ROUGHLY WEST OF KCID-KFSW LINE WHERE RETURN FLOW TO
BECOME ESTABLISHED SOONER. MAIN DIFFERENCE TNGT WILL LIKELY BE
MORE WIDESPREAD FROST THAN WE/VE SEEN PAST FEW MORNINGS AS WINDS
TO BE NEAR CALM TO CALM ALLOWING LOW LEVEL MOISTURE TO POOL
RESULTING IN SOMEWHAT HIGHER DEWPTS. AFTER MUCH DELIBERATION ON
HEADLINES HAVE OPTED TO GO WITH ONE LAST FREEZE WARNING THE ENTIRE
CWA ALTHOUGH COULD BE MARGINAL OVER PORTIONS OF WEST... BUT THIS
DEPENDENT ON ONSET OF RETURN FLOW AND OPTED TO ERR ON SIDE OF CAUTION.
MOVED UP START TIME TO 04Z FROM PAST FEW NGTS GIVEN SHARP DROP OFF
IN TEMPS THIS EVE.   05

.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...
COLD CANADIAN HIGH PRESSURE JUST TO THE EAST OF THE CWFA AT
SUNRISE WILL CONTINUE MOVING EAST DURING THE DAY ALLOWING RETURN
FLOW TO DEVELOP AND BECOME STRONGER. THE MORNING HOURS WILL BE
DRY. THE QUESTION TURNS TO HOW FAST WILL MOISTURE ARRIVE IN THE
AFTERNOON.

A MAJORITY OF THE AFTERNOON WILL BE DRY FOR THE ENTIRE AREA. MCS AND
LIFT TOOLS COMBINED WITH THE HEAVY RAIN TOOL AND CONDENSATION
PRESSURE DEFICITS SHOW A NICE THETA E GRADIENT ENTERING THE WESTERN
CWFA DURING THE AFTERNOON. MID LEVEL LAPSE RATES ARE MARGINAL AND
CONDENSATION PRESSURE DEFICITS CONTINUE TO REMAIN HIGH IN THE
1000-850MB LAYER. THUS ANY PRECIP APPROACHING THE AREA WITH THE
ASSOCIATED VORT MAX WILL STRATIFY OUT OR EVAPORATE AS IT ARRIVES.
THUS WILL GO WITH LOW SCHC POPS IN THE FAR SOUTHWEST PARTS OF THE
CWFA VERY LATE IN THE AFTERNOON.

THURS NIGHT THE MCS/LIFT/HEAVY RAIN TOOLS INDICATE THERE WILL BE AN
INITIAL SHOT OF SPRINKLES OR LIGHT SHOWERS ASSOCIATED WITH THE THETA
E GRADIENT MOVING NORTHEAST ACROSS THE CWFA. AS THE LLJ BEGINS TO
VEER INTO THE CWFA BY MIDNIGHT ANOTHER BAND OF PRECIPITATION SHOULD
BEGIN ENTERING THE AREA. THE STRONGER LLJ AND ASSOCIATED CONVERGENCE
OF MOISTURE ON AN ELEVATED BOUNDARY INDICATE SOME TSRA WILL BE
ASSOCIATED WITH THE SECOND BAND.

THE SECOND BAND MOVES ACROSS THE AREA AFTER MIDNIGHT BUT WILL ALSO
SLOWLY STRATIFY OUT. THUS THE BETTER TSRA CHANCES WILL BE ACROSS THE
SOUTHWEST HALF OF THE CWFA AND WILL BE OF AN ELEVATED NATURE.

FRIDAY MORNING...THE SECOND BAND OF CONVECTION FROM THURSDAY NIGHT
WILL EXIT THE CWFA DURING THE MORNING HOURS. THERE WILL LIKELY BE A
LULL IN ACTIVITY UNTIL THE NEXT VORT MAX/SHORTWAVE ARRIVES DURING
THE AFTERNOON AND INITIATES NEW CONVECTION.

SEVERAL SHORTWAVES AND ASSOCIATED VORT MAXES MOVE THROUGH THE CWFA
FRIDAY NIGHT WITH THE LLJ POINTING RIGHT INTO THE CWFA. POPS FOR
FRIDAY NIGHT HAVE BEEN INCREASED TO HIGH LIKELY BUT MAY STILL BE A
BIT ON THE LOW SIDE GIVEN A 50 KNOT LLJ POINTING INTO THE CWFA.

SATURDAY ON...
MODEL CONSENSUS CONTINUES A VERY ACTIVE WX PATTERN WITH RAIN CHANCES
EACH DAY. LIKELY POPS SAT/SAT NIGHT LOOK REASONABLE WITH A SFC WAVE
MOVING THROUGH THE AREA. A COLD FRONT MOVING THROUGH ON
SUNDAY/SUNDAY NIGHT MAKES THE CHC POPS ON SUNDAY LOOK REASONABLE.
DIFFERENCES IN THE MODELS RESULT IN LIKELY POPS SUN NIGHT WHICH
COULD BE ON THE HIGH SIDE.

MODEL SOLUTIONS BECOME MORE VARIED ON WHAT WILL HAPPEN MON/TUES
WHICH IS TRACEABLE TO HOW THE RESPECTIVE MODELS PHASE ENERGY COMING
OUT OF THE SOUTHWEST CONUS TROF. CURRENT CONSENSUS GENERALLY GIVES
CHC POPS FOR MON/TUES WHICH LOOKS REASONABLE GIVEN THE SPREAD OF
MODEL SOLUTIONS.   08

&&

.AVIATION... /ISSUED 1142 PM CDT TUE APR 10 2012/

VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY EVENING AS HIGH PRESSURE
BUILDS INTO THE REGION. NORTHWEST WINDS WILL BE AROUND 5KTS
OVERNIGHT AND THEN INCREASE TO AROUND 10KTS BY LATE MORNING. AS
THE CENTER OF THE HIGH MOVES INTO EASTERN IOWA LATE WEDNESDAY
AFTERNOON WINDS WILL BECOME LIGHT AND VARIABLE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR
     BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-
     HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-
     LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR CLARK-SCOTLAND.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY FOR
     CLARK-SCOTLAND.

&&

05/08
Hazardous weather outlook, Apr 10, 4:01 AM CDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 AM CDT TUE APR 10 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
401 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS COMBINED WITH LOW HUMIDITY LEVELS MAY RESULT IN
AN ENHANCED FIRE RISK THIS AFTERNOON.

A FREEZE WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA LATE
TONIGHT INTO EARLY WEDNESDAY MORNING. TEMPERATURES WILL BOTTOM
OUT IN THE 20S TO NEAR 30 DEGREES FOR SEVERAL HOURS LATE
TONIGHT... WITH PATCHY FROST POSSIBLE. THIS WILL CAUSE DAMAGE
TO UNPROTECTED SENSITIVE PLANTS AND FRUIT TREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SUB FREEZING TEMPERATURES...AND PATCHY TO AREAS OF FROST IS EXPECTED
LATE WEDNESDAY NIGHT AND EARLY THURSDAY MORNING.

AN ACTIVE WEATHER PATTERN WILL SET UP ACROSS THE AREA THURSDAY NIGHT
THROUGH MONDAY WITH A DAILY CHANCE OF THUNDERSTORMS. THE POTENTIAL
FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Freeze Warnings in Iowa, 2012Freeze Warnings in Illinois, 2012Freeze Warnings in Missouri, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.